Multiple Anesthetic Drug Sensitization in a Hairdresser With Previous Immediate-Type Hypersensitivity to Penicillin: A Case Report
Related Experiment Video
Updated: Mar 2, 2026

Contact Hypersensitivity as a Murine Model of Allergic Contact Dermatitis
Published on: September 26, 2022
Cristina Petrişor1, Nadia Gherman, Manuela Sfichi
1From the Departments of *Anesthesia and Intensive Care and †Allergology and Immunology, University of Medicine and Pharmacy "Iuliu Hatieganu," Cluj-Napoca, Romania; and ‡Department of Immunopathology, Clinical Emergency County Hospital of Cluj, Cluj-Napoca, Romania.
Abstract:
Risk factors for intraoperative immediate-type hypersensitivity reactions may require allergological evaluation. We report the case of a hairdresser with a positive history of penicillin hypersensitivity and anaphylactic shock during previous general anesthesia, whose in vivo and in vitro allergy tests were positive for neuromuscular blocking agents, opioids, and midazolam. Immediate-type hypersensitivity reactions to antibiotics and professional exposure to hairdressing products might induce simultaneous cross-sensitization to multiple drugs that are commonly used during general anesthesia.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Allergic Reactions: Anaphylaxis
Hypersensitivities
Types of Hypersensitivities
Hypersensitivity reactions are categorized into four types: Type 1, Type 2, Type 3, and Type 4. Each type has a distinct mechanism...
Allergic Reactions
Allergic Drug Reactions
Local Anesthetics: Differential Sensitivity of Nerve Fibers

